If nicotine makes you dizzy when you vape, it’s usually a sign that you either haven’t vaped in a long time or that you’re consuming much more nicotine than you actually need. You should never feel dizzy or nauseous when you vape – vaping should always calm your nicotine cravings and leave you feeling satisfied.
If you experience dizziness or any other side effect when vaping, it means that you need to stop and evaluate the situation – and in this article, we’re going to help you figure out what’s going on. Why do you feel dizzy when you vape, and what are some of the other potential side effects of vaping? You’re about to learn the answers to those questions.
Why Does Nicotine Make You Feel Dizzy?
So, why does nicotine make you dizzy? Think back and remember the first time you smoked a cigarette. You probably felt dizzy when you inhaled cigarette smoke for the first time. If you finished the entire cigarette, in fact, it’s possible that you actually felt pretty ill. Dizziness is a sign that you’ve consumed too much nicotine in a short time span, and it’s something that almost all people experience when they smoke cigarettes for the first time.
If you’re switching to vaping after being a long-term nicotine user, though, it’s a different situation because you’re not introducing a new chemical that your body has never experienced before. If you feel dizzy when vaping, it’s more likely that you’re either vaping for the first time after many hours or days of being without nicotine – in which case, maybe it’s time to consider switching to nicotine-free vapes – or you’re consuming much more nicotine than you actually need.
So, what’s the problem? Cigarettes are the world’s most efficient nicotine delivery devices, so a long-term smoker really shouldn't feel dizzy from nicotine when switching to vaping. If you feel dizzy when you vape, you need to stop immediately and evaluate the situation. Why does vaping make you feel dizzy? There are three reasons why this might be happening. We’ll discuss those next.
You’re Chain Vaping
One of the reasons why vaping might make you feel dizzy is because you’re chain vaping – puffing on your vaping device constantly without ever putting it down and taking a break. It’s a natural tendency for some people to slip into a pattern of chain vaping because a vaping device doesn’t naturally limit your usage the way cigarettes do. Every time you light a cigarette, that’s one less cigarette in your pack. You know how much nicotine you’re using because you’re watching your supply of cigarettes dwindle.
Vaping devices, on the other hand, are completely different. If you’re using a refillable device, you can always refill it with some great e-juice flavors whenever you run out. Even if you’re using disposable vapes, today’s long-lasting devices can last thousands of puffs before they run out of vape juice. That’s the equivalent of many packs of cigarettes – so it can be hard to tell exactly how much nicotine you’re using.
Unless you’re a former chain smoker who has switched to vaping, there’s no reason why you should puff on your vape constantly without ever putting it down. Try to maintain the same usage pattern that you used as a smoker.
You’re Not Using the Nicotine Strength That’s Right for You
The next reason why vaping might make you feel dizzy is because you’re not using the nicotine strength that’s right for your personal needs. Maybe you’re used to smoking cigarettes that are very low in nicotine, or perhaps you’re only a part-time or social smoker.
The highest nicotine strength that’s available for nicotine salt vape juice and disposable vapes – typically 50 mg/ml – is meant to mimic the nicotine delivery of a full-flavored cigarette. That’s typically the right nicotine strength for a pack-a-day smoker, but it may not be right for you. Most nicotine salt and freebase e-liquids are available in two different nicotine strengths. If you’re using the higher strength, you should consider switching to the lower one.
Disposable vapes are typically fairly high in nicotine, and it isn’t easy to find disposables in lower nicotine strengths. If you’re having trouble with the 50 mg/ml strength that’s common in these types of devices, you should consider switching to a refillable vape to gain more control over your nicotine intake.
You’re Using the Wrong Nicotine Type for Your Vaping Hardware
If you’re already using a refillable vaping device, it’s possible that you’re using the wrong nicotine type for your vaping hardware. Many people tout the benefits of nicotine salt vape juice, but nicotine salt isn’t right for all types of vapes because it typically comes in very high nicotine strengths. If you’re using a vape mod or pod mod that produces very large vapor clouds, you shouldn’t be using nicotine salt e-liquid and should be using freebase vape juice with a nicotine strength of 3 or 6 mg/ml. Nicotine salt vape juice is only intended for use in very small vaping devices.
If you put nicotine salt vape juice in a vaping device not designed for it, you won’t just feel dizzy – you’ll find the entire experience extremely unpleasant and overwhelming. You’ll know right away that you’re consuming much more nicotine than you need.
What Are Some Other Possible Side Effects of Vaping?
Reading this article, you’ve learned that dizziness is a possible vaping side effect and a sign that you’ve probably consumed too much nicotine in a short time span. What’s the solution? You need to stop vaping for a little while and either figure out what’s wrong about your device’s configuration or drastically slow down your vaping pace.
Dizziness, however, isn’t the only possible vaping side effect – there are actually a few other unwanted side effects that you may potentially experience as well. We’ll conclude this article by discussing what those side effects are and what you can do about them.
Coughing is one of the most common side effects of vaping because it also happens to be a common side effect of quitting smoking. You can read more about why vaping makes you cough elsewhere in our blog. The short story, though, is that smoking causes a lot of unwanted material to accumulate in your lungs and also impedes your lungs’ ability to clear that material out. If you temporarily experience increased coughing when you quit smoking, that’s actually a good thing – it just means that your lungs are cleaning themselves out.
If you’re coughing because vaping irritates your throat, on the other hand, that’s probably not a side effect of quitting smoking. We’ll discuss that situation next.
Does vaping make your throat feel sore, scratchy or itchy? When you vape – especially if you use a high-nicotine e-liquid – you’re supposed to feel a satisfying throat hit that reminds you of smoking. If you find the throat sensation unpleasant, though, that isn’t normal. Here are some possible reasons why vaping might give you a sore throat.
- Your nicotine strength is too high.
- Your device’s power level is set too high.
- You’re using an old coil or pod and need to replace it due to coil gunk.
- You’re using a high-strength e-liquid with freebase nicotine and should be using nicotine salt instead. This isn’t a common situation because most vape juice brands no longer make high-strength freebase e-liquids.
- You’re allergic or sensitive to propylene glycol and should use an e-liquid containing only vegetable glycerin instead. Propylene glycol allergies are very rare, but they do exist in a small percentage of people. Learn more about VG and PG.
Judging from what the members of the vaping community have written online, it’s likely that dehydration is the most common of all vaping side effects – so if you feel thirsty after you vape, you’re definitely not alone. You feel dehydrated when you vape because vegetable glycerin and propylene glycol both absorb and trap water. That’s why they’re used as moisturizers, both in topical products and in foods. When you vape, it’s a very good idea to drink a good amount of extra water. That’s not just good for dehydration – it can also potentially help to relieve most of the other vaping side effects discussed in this article.
The final potential side effect of vaping is a condition that the members of the vaping community have called vaper’s tongue. If your favorite e-liquid suddenly loses its flavor, it’s not a problem with your vape juice. You might have vaper’s tongue, which is a temporary inability to taste your e-liquid. You might experience vaper’s tongue if your usual e-liquid has a very strong flavor, and this condition can also surface if you’re the type of person who changes e-liquid flavors constantly. Vaper’s tongue resolves itself if you give it a little time. You may find it helpful to reset your palate with a palate cleanser. You might also consider temporarily switching to an e-liquid that’s either plainly flavored or unflavored until your sense of taste returns.